Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Have been on Synthroid. Get rash on arms, face and chest when exposed in sun. Related?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions
I have been on Synthroid for a couple of years now. Have noticed since being on Synthroid that any time I have exposure to sun - 30 minutes or more - I get a rash in the area of sun exposure - arms, chest, neck, face. The rash reminds me of the reaction I had as a child to poison ivy. Do you think this is related to the Synthroid? Is there anything I can do for it? Or should I just stay out of the sun...
Posted Wed, 31 Jul 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 1 hour later
Thanks for the query.
This photo sensitivity might not be related to synthyroid. In hypo thyroid people photo sensitivity is usually seen. Dont worry just use some sun screen with 50 spf. Its better to avoid sun. You can take lycorich plus capsule. This acts as an oral sunscreen.
Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor